Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 12, 2008, 6:47 AM CST for 6 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 6:47 AM CST (12:47 UTC)
- Expired
- Feb 12, 2008, 7:45 AM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:57 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 12, 3:57 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 357 AM CST TUE FEB 12 2008 .DISCUSSION... LINE OF CONVECTION CONTINUES TO MOVE SOUTHEAST THIS MORNING ABOUT 30 MPH AND EXPECTING MUCH OF THE RAIN TO BE TAPERING OFF ACROSS OUR EXTREME NORTHWEST ZONES CLOSE TO SUNRISE. HAVE HIGH POPS ACROSS THE BOARD TODAY AND DEPENDING ON WHERE THE BACK EDGE OF THE PRECIPITATION IS SHORTLY BEFORE 800 AM...WILL UPDATE THEN TO LOWER OR REMOVE POPS NORTHWEST OF THE I-30 CORRIDOR. TEMPS WILL FALL THROUGH THE DAY BEHIND THE FRONT AND THEN LIKELY STABILIZE THIS AFTERNOON ACROSS THE NORTHWEST. WILL GET A GOOD GUST WITH THE FRONT ITSELF THIS MORNING/AFTERNOON AND THEN I HAVE KEPT WINDS JUST BELOW LAKE WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY POST FRONTAL. MARGINAL HAIL THREAT THIS MORNING EVEN THOUGH WILL WILL CONTINUE TO SEE GOOD 700-500MB LAPSE RATES NEAR 7-8 DEG FOR A GOOD PART OF THE MORNING. ALSO GETTING GOOD RAINFALL RATES WITH NEAR ONE INCH PER HOUR AMOUNT EMBEDDED IN THE LINE OF CONVECTION ITSELF. WILL CONTINUE LOCALLY HEAVY RAIN MENTION IN THE ZONES FOR TODAY. HAVE TRIMMED SEVERE POSSIBILITY TO OUR SOUTHERN ZONES FOR TODAY. ATMOSPHERE WILL HAVE A CHANCE TO WARM BACK UP BY LATE MORNING/ EARLY AFTERNOON FOR A HAIL/WIND THREAT BUT AGAIN...THINK THAT THIS WILL BE MARGINAL. SYSTEM EXITS OUR EASTERN ZONES THIS EVENING AND WE ARE LEFT WITH DECREASING CLOUDS AND COLD TEMPERATURES. EXPECT A QUICK MODERATING TREND BY WED INTO THU AS WINDS COME BACK AROUND TO THE SOUTH IN EARNEST DURING THE DAY THURSDAY AND MOISTURE IS NOT FAR BEHIND. RAIN ENTERS THE PICTURE ONCE AGAIN LATE THURSDAY NIGHT WITH RAIN BECOMING LIKELY ACROSS THE REGION ON FRIDAY. THERE IS MORE MODEL CONSENSUS NOW OF A SLOWER TROUGH EJECTION INTO THE SOUTHERN PLAINS FOR THE WEEKEND AND AS A RESULT...WE WILL GO WITH LIKELY POPS FRIDAY THROUGH SATURDAY NIGHT AND WILL DRY THINGS DOWN SUNDAY NIGHT. IT MUST BE NOTED THAT THE 00Z ECMWF CONTINUES TO BE THE SLOWER SOLUTION AND DOES NOT EXIT THE TROUGH THROUGH THE LOWER MISS VALLEY UNTIL MONDAY. OUR REASONING IS A SPLIT OF THE GFS/ECMWF. PRELIMS TO FOLLOW...13. && .AVIATION... KSHV RADAR LOOKING AT A SOLID LINE OF TSTMS ALONG AND LAGGING A BIT BEHIND THE SFC COLD FRONT NOW...FROM KTRL...TO KDEQ AND MOVING ESE AT 28 KTS. MANY TERMINALS STILL HANGING ON TO VFR FOR NOW...BUT MVFR CIGS HAVE BEEN IN AND OUT AND CIGS WILL RAPIDLY DETERIORATE AS STRATUS FORMS ALONG AND JUST AHEAD OF A COLD FRONT IN RAIN AREAS. EXPECT SCATTERED TO NUMEROUS SHRWS/TSTMS ALONG THE FRONT 10-13Z OVER THE REMAINING WEST AND 13-18Z OVER THE EAST. SFC WINDS WILL BE S-SW MAYBE AS HIGH AS 10 TO 20 KTS...THEN SHIFTING TO NW 15G25 KTS AND LEVELING OFF 10 TO 15KTS THIS AFTERNOON FROM NW. THE IFR/MVFR CIGS/VSBYS WILL LINGER BEHIND THE CONVECTION EARLY THIS MORNING...BUT OUR CIGS WILL IMPROVE TO VFR FROM NW TO SE DURING THE EARLY AFTERNOON AS NW FLOW DEEPENS THE COLD...DRY AIR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 31 55 36 / 80 10 0 0 MLU 64 34 52 30 / 80 20 0 0 DEQ 47 24 53 30 / 80 0 0 0 TXK 49 28 53 38 / 80 0 0 0 ELD 61 30 52 29 / 80 10 0 0 TYR 52 29 57 42 / 80 0 0 0 GGG 61 29 56 39 / 80 0 0 0 LFK 65 31 58 38 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
Hazardous weather outlook, Feb 12, 6:00 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE FEB 12 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH SOUTH AND EAST ACROSS THE REGION EARLY THIS MORNING. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY THIS MORNING...ISOLATED STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING ACROSS DEEP EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. DEPENDING ON HOW MUCH HEATING OCCURS TODAY ACROSS WEST CENTRAL AND EAST CENTRAL LOUISIANA...MORE WIDESPREAD SEVERE WEATHER WOULD BE POSSIBLE ALONG AND SOUTH OF A LINE FROM LUFKIN TEXAS TO MANSFIELD AND MONROE LOUISIANA. THE MAIN WEATHER THREAT IF SEVERE THUNDERSTORMS DEVELOP ACROSS THIS REGION WOULD BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...COULD BE NEEDED LATER THIS MORNING IF THE ATMOSPHERE CAN BECOME UNSTABLE ENOUGH FOR WIDESPREAD SEVERE THUNDERSTORMS ACROSS DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 64 min |
| Feb 12, 8:23 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 67 min |
| Feb 12, 5:32 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Feb 12, 8:58 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 62 min |
| Feb 12, 9:12 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 63 min |
| Feb 12, 9:38 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 67 min |
| Feb 12, 10:11 AM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Feb 12, 10:30 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.